Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 1, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Feb 23, 2007, 4:48 PM CST for Donley County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2007, 4:48 PM CST (22:48 UTC)
- Expired
- Feb 23, 2007, 5:15 PM CST
- In force
- 27 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Donley County, TX
The radar
The Amarillo radar (KAMA), 77 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 23, 3:11 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3061 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 232248 SVRAMA TXC129-232315- /O.NEW.KAMA.SV.W.0001.070223T2248Z-070223T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 448 PM CST FRI FEB 23 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DONLEY COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 515 PM CST * AT 441 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLARENDON...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IMPACTED INCLUDE... GREENBELT LAKE... HOWARDWICK... CLARENDON... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. IF ON GREENBELT LAKE...GET OUT OF THE WATER AND MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3496 10108 3482 10087 3518 10055 3518 10096 $$ JJB
1 follow-up statement
000 WWUS54 KAMA 232313 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 510 PM CST FRI FEB 23 2007 TXC129-232320- /O.EXP.KAMA.SV.W.0001.000000T0000Z-070223T2315Z/ DONLEY TX- 510 PM CST FRI FEB 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR DONLEY COUNTY EXPIRES AT 515 PM CST... THE THUNDERSTORM IS MOVING INTO GRAY COUNTY WHICH WILL ALLOW THE SEVERE THUNDERSTORM WARNING TO EXPIRE AT 515 PM CST. HOWEVER...A SECOND STRONG STORM IS MOVING INTO SOUTHERN DONLEY COUNTY TO THE NORTH. THIS STORM IS INCREASING IN STRENGTH AND MAY REACH SEVERE LEVELS. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3496 10108 3482 10087 3518 10055 3518 10096 $$ JJB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:38 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 23, 3:38 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
338 PM CST FRI FEB 23 2007
.DISCUSSION...
A WHOLE LOT GOING ON THIS FCST SO APOLOGIES FOR THE LENGTHY
DISCUSSION. FIRST AND FOREMOST IS THE POSSIBILITY OF SEVERE WEATHER
ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA PANHANDLES. SPECIAL 20Z
SOUNDING SHOWS THAT THE TEMPERATURE PROFILE ALOFT HAS STARTED TO COOL
DOWN WITH THE APPROACH OF THE UPPER LEVEL STORM CURRENTLY OVER THE
DESERT SOUTHWEST. AT THE SURFACE...MIXING HAS STARTED TO SHARPEN UP
THE DRYLINE ALONG THE EDGE OF THE CAPROCK OR ALONG A PERRYTON TO
TURKEY LINE. NOT QUITE SURE HOW MUCH FURTHER THE DRYLINE WILL PUSH
EAST AS SOUTHEASTERLY FLOW CONTINUES TO ADVECT MOISTURE ACROSS THE
EASTERN COLUMN OF COUNTIES IN THE TEXAS PANHANDLE. DEWPOINTS HAVE
CONTINUED TO RISE A DEGREE OR TWO PER HOUR MAINLY ACROSS THE
SOUTHEAST TEXAS PANHANDLE WHICH LEADS ME TO BELIEVE THAT THE DEPTH OF
MOISTURE IS ALSO INCREASING WITH TIME. 18Z NAM IS SHOWING STRONG
PRESSURE FALLS AT THE SURFACE IN RESPONSE TO THE APPROACHING WAVE
WHICH COULD HELP TO PULL THE DRYLINE BACK TO THE WEST TOWARDS SUNSET.
CURRENT FEELING IS THAT INITIATION WILL TAKE PLACE JUST ON TOP OF THE
CAPROCK WITH THE STORMS MOVING OFF TO THE NORTHAST AND STRENGTHENING
ONCE THEY GET INTO THE DEEPER MOISTURE OFF THE CAPROCK. WIND PROFILES
ARE FAVORABLE FOR SUPERCELLS TO DEVELOP ESPECIALLY AS WE HEAD INTO
TONIGHT...THUS A BRIEF WINDOW WILL EXIST FOR LARGE HAIL AND THE
POSSIBILITY FOR AN ISOLATED TORNADO OFF THE CAPROCK. ONCE WE GET PAST
SUNSET HOWEVER...LIKELIHOOD OF A MORE ORGANIZED CONVECTIVE LINE
SHOULD TRANSITION THE SEVERE THREAT TO LARGE HAIL AND HIGH WINDS.
SECOND ISSUE WILL BE WIND SPEEDS FOR TOMORROW. ALL MODEL DATA
CONTINUES TO SHOW VERY TIGHT PRESSURE GRADIENT AT THE SURFACE THROUGH
700 MB ALL OF WHICH FAVOR STRONG WINDS. LOCAL HIGH WIND FLOWCHART
DOES SHOW SUSTAINED WIND SPEEDS IN THE 30 TO 40 MPH RANGE AND COULD
SEE SOME GUSTS UP AS HIGH AS 55 TO 60 MPH ESPECIALLY DURING THE
AFTERNOON HOURS. HAVE DECIDED TO GO WITH A HIGH WIND WARNING STARTING
AT 6 AM SATURDAY AND RUN THROUGH 9 PM SATURDAY NIGHT. MAIN REASON TO
TAKE IT PAST SUNSET WAS TO COVER THE POSSIBILITY OF SOME HIGHER GUSTS
ACROSS THE EASTERN TEXAS PANHANDLE AS THE STORM EXITS THE AREA. WIND
ADVISORY CRITERIA MIGHT BE NEEDED FOR A SHORT WINDOW AFTER THE HIGH
WIND WARNING EXPIRES...BUT FEEL WIND SPEEDS SHOULD RAMP DOWN AS THE
ATMOSPHERE DECOUPLES AT NIGHT AND PRESSURE GRADIENT RELAXES WITH LOW
MOVING OFF TO THE EAST. AS IF THE WINDS WERE NOT ENOUGH...SOME
BLOWING DUST IS POSSIBLE MAINLY ACROSS THE SOUTHERN THIRD OF THE
TEXAS PANHANDLE AND THE POSSIBILITY OF BLOWING SNOW ACROSS THE FAR
NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLE. BUFKIT SOUNDINGS FOR
SOUTHEAST COLORADO DO SHOW FAVORABLE CONDITIONS FOR MODERATE TO HEAVY
SNOWFALL WHICH WILL COMBINE WITH THE STRONG WINDS TO CREATE BLIZZARD
CONDITIONS. THE BUFKIT SOUNDINGS AT DALHART ALSO SHOW PROFILE
FAVORABLE FOR SNOWFALL BUT SURFACE TEMPERATURES BRIEFLY CLIMB UP TO
ABOVE FREEZING. HAVE DECIDED TO HOLD OFF ON A BLIZZARD WARNING FOR
CIMARRON AND DALLAM COUNTIES BUT INCOMING SHIFTS WILL NEED TO
EVALUATE THIS CLOSELY. SNOW/RAIN LINE SHOULD REMAIN ALONG THE
CANADIAN RIVER SO THAT ANYTHING SOUTH OF THERE SHOULD SEE LIQUID
PRECIP MAINLY IN THE FORM OF HORIZONTAL RAIN.
WEATHER FINALLY LOOKS TO CALM DOWN BY SUNDAY AFTERNOON. VERY DRY
AIRMASS WILL BE IN PLACE BEHIND THIS SYSTEM BUT WIND SPEEDS WILL BE
IN THE 5 TO 15 MPH RANGE. COULD BE SOME CONCERN FOR FIRE DANGER WITH
THE DRY AIRMASS BUT FEEL THE LIGHT WINDS SHOULD PRECLUDE ANY PRODUCT
ISSUANCE AT THIS TIME. MINIMAL TIME WAS SPENT ON THE EXTENDED
FORECAST DUE TO WEATHER OVER THE NEXT 36 HOURS BUT CURSORY GLANCE
SHOWS FORECAST TO BE IN DECENT SHAPE.
JORDAN
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 38 50 27 55 28 / 5 20 5 0 0
BEAVER OK 41 49 26 50 23 / 30 40 20 0 0
BOISE CITY OK 34 37 22 52 24 / 30 50 10 0 0
BORGER TX 44 50 31 58 31 / 10 30 10 0 0
BOYS RANCH TX 37 56 24 59 27 / 10 30 5 0 0
CANYON TX 38 53 26 56 29 / 5 20 5 0 0
CLARENDON TX 42 53 30 59 29 / 5 20 10 0 0
DALHART TX 34 48 24 54 25 / 20 40 10 0 0
GUYMON OK 36 40 28 54 23 / 10 40 20 0 0
HEREFORD TX 37 56 27 57 29 / 5 20 5 0 0
LIPSCOMB TX 43 49 29 52 26 / 30 20 20 0 0
PAMPA TX 43 48 29 53 33 / 5 20 10 0 0
SHAMROCK TX 45 54 28 57 28 / 20 20 10 0 0
WELLINGTON TX 45 59 29 60 28 / 20 10 10 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 6 AM TO 9 PM CST SATURDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...
DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...
RANDALL...SHERMAN.
OK...HIGH WIND WARNING FROM 6 AM TO 9 PM CST SATURDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
03/17Hazardous weather outlook, Feb 23, 3:49 PM CST, 59 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CST FRI FEB 23 2007 OKZ001>003-TXZ001>020-241200- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 349 PM CST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A TORNADO WATCH IS IN EFFECT UNTIL 10 PM FOR THE EASTERN HALVES OF THE PANHANDLES... OVER THE EASTERN HALVES OF THE PANHANDLES...THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...SOME OF WHICH COULD REACH SEVERE LEVELS. THE MAIN SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL BE POSSIBLE ACROSS THE EASTERN PARTS OF THE PANHANDLES. WINDY CONDITIONS AND LOW RELATIVE HUMIDITY VALUES WILL COMBINE TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS ACROSS THE WESTERN TWO-THIRDS OF THE TEXAS AND OKLAHOMA PANHANDLES...WHERE A RED FLAG WARNING IS IN EFFECT THROUGH THIS EVENING. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AREA-WIDE DUE TO WINDY CONDITIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... ...A HIGH WIND WARNING WILL BE IN EFFECT FROM 6 AM THROUGH 9 PM SATURDAY... VERY WINDY CONDITIONS ARE EXPECTED FROM EARLY SATURDAY MORNING THROUGH SATURDAY EVENING AS WIND GUSTS WILL HAVE THE POTENTIAL TO REACH SPEEDS OF NEAR 60 MILES AN HOUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING ACROSS THE EASTERN HALVES OF THE TEXAS AND OKLAHOMA PANHANDLES. COCKRELL
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:07 AM CST | Red Flag Warning | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more | 15 hr |
| Feb 23, 3:25 PM CST | High Wind Warning | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 30 hr |
| Feb 23, 5:22 PM CST | Severe Thunderstorm Warning | AMA | Donley, Gray | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.